Alert archive / Oklahoma / River Flood Warnings in 2013
River Flood Warning 1, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Apr 3, 2013, 8:08 AM CDT for LeFlore County, Oklahoma. It took effect at Apr 3, 2013, 9:12 AM CDT. It was in force for 36 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2013, 8:08 AM CDT (13:08 UTC)
- In effect from
- Apr 3, 2013, 9:12 AM CDT
- Expired
- Apr 4, 2013, 9:30 PM CDT
- In force
- 36 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 18 km from the middle of the area, began a volume at 13:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Poteau River near Panama (PANO2).
- Action stage
- 29 ft
- Minor stage
- 29 ft
- Moderate stage
- 33 ft
- Major stage
- 41 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07249413, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
171 WGUS44 KTSA 031308 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 808 AM CDT WED APR 3 2013 ...THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN OKLAHOMA... POTEAU RIVER NEAR PANAMA AFFECTING LE FLORE COUNTY. OKC079-032108- /O.NEW.KTSA.FL.W.0001.130403T1412Z-130405T0230Z/ /PANO2.1.ER.130403T1412Z.130404T0600Z.130404T2030Z.NO/ 808 AM CDT WED APR 3 2013 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * FLOOD WARNING FOR THE POTEAU RIVER NEAR PANAMA. * UNTIL THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 730 AM WEDNESDAY THE STAGE WAS 28.28 FEET. * FLOOD STAGE IS 29.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE POTEAU RIVER NEAR PANAMA IS EXPECTED TO RISE ABOVE FLOOD STAGE LATE THIS MORNING AND CONTINUE TO RISE TO NEAR 32.2 FEET BY THURSDAY BEFORE DAWN. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE THURSDAY AFTERNOON. * IMPACT...AT 33.0 FEET...MODERATE FLOODING OF AGRICULTURAL LANDS OCCURS BETWEEN SHADY POINT TO ARKOMA. WILLIAMS ROAD EAST OF PANAMA AND SOME LOCAL FARM ROADS ARE FLOODED. && LAT...LON 3521 9470 3504 9462 3523 9442 3540 9439 3540 9449 $$
4 follow-up statements
908 WGUS84 KTSA 031915 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 215 PM CDT WED APR 3 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OKLAHOMA... POTEAU RIVER NEAR PANAMA AFFECTING LE FLORE COUNTY. OKC079-040315- /O.EXT.KTSA.FL.W.0001.000000T0000Z-130404T2238Z/ /PANO2.1.ER.130403T1446Z.130404T0600Z.130404T1638Z.NO/ 215 PM CDT WED APR 3 2013 THE FLOOD WARNING CONTINUES FOR THE POTEAU RIVER NEAR PANAMA. * UNTIL THURSDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 130 PM WEDNESDAY THE STAGE WAS 29.80 FEET. * FLOOD STAGE IS 29.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE POTEAU RIVER NEAR PANAMA WILL CONTINUE RISING TO NEAR 31.6 FEET THURSDAY BEFORE DAWN. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE LATE THURSDAY MORNING. * IMPACT...AT 31.0 FEET...MINOR AGRICULTURAL FLOODING OCCURS. WILLIAMS ROAD EAST OF PANAMA IS FLOODED. && LAT...LON 3521 9470 3504 9462 3523 9442 3540 9439 3540 9449 $$
818 WGUS84 KTSA 040100 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 800 PM CDT WED APR 3 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OKLAHOMA... POTEAU RIVER NEAR PANAMA AFFECTING LE FLORE COUNTY. OKC079-040900- /O.EXT.KTSA.FL.W.0001.000000T0000Z-130405T0000Z/ /PANO2.1.ER.130403T1446Z.130404T0600Z.130404T1800Z.NO/ 800 PM CDT WED APR 3 2013 ...FLOOD WARNING EXTENDED UNTIL THURSDAY EVENING... THE FLOOD WARNING CONTINUES FOR THE POTEAU RIVER NEAR PANAMA. * UNTIL THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 730 PM WEDNESDAY THE STAGE WAS 30.34 FEET. * FLOOD STAGE IS 29.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE POTEAU RIVER NEAR PANAMA WILL CONTINUE RISING TO NEAR 30.5 FEET THURSDAY BEFORE DAWN. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE EARLY THURSDAY AFTERNOON. * IMPACT...AT 31.0 FEET...MINOR AGRICULTURAL FLOODING OCCURS. WILLIAMS ROAD EAST OF PANAMA IS FLOODED. && LAT...LON 3521 9470 3504 9462 3523 9442 3540 9439 3540 9449 $$
583 WGUS84 KTSA 040951 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 451 AM CDT THU APR 4 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OKLAHOMA... POTEAU RIVER NEAR PANAMA AFFECTING LE FLORE COUNTY. OKC079-041751- /O.CON.KTSA.FL.W.0001.000000T0000Z-130405T0000Z/ /PANO2.1.ER.130403T1446Z.130404T0215Z.130404T1800Z.NO/ 451 AM CDT THU APR 4 2013 THE FLOOD WARNING CONTINUES FOR THE POTEAU RIVER NEAR PANAMA. * UNTIL MID MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 430 AM THURSDAY THE STAGE WAS 29.61 FEET. * FLOOD STAGE IS 29.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE POTEAU RIVER NEAR PANAMA WILL FALL BELOW FLOOD STAGE BY MID MORNING. * IMPACT...AT 31.0 FEET...MINOR AGRICULTURAL FLOODING OCCURS. WILLIAMS ROAD EAST OF PANAMA IS FLOODED. && LAT...LON 3521 9470 3504 9462 3523 9442 3540 9439 3540 9449 $$
873 WGUS84 KTSA 041543 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1043 AM CDT THU APR 4 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OKLAHOMA... POTEAU RIVER NEAR PANAMA AFFECTING LE FLORE COUNTY. OKC079-041613- /O.CAN.KTSA.FL.W.0001.000000T0000Z-130405T0000Z/ /PANO2.1.ER.130403T1446Z.130404T0215Z.130404T1227Z.NO/ 1043 AM CDT THU APR 4 2013 THE FLOOD WARNING IS CANCELLED FOR THE POTEAU RIVER NEAR PANAMA. * AT 1030 AM THURSDAY THE STAGE WAS 28.13 FEET. * FLOOD STAGE IS 29.0 FEET. * THE RIVER FELL BELOW FLOOD STAGE THIS MORNING. * FORECAST...THE POTEAU RIVER NEAR PANAMA WILL CONTINUE FALLING TODAY. A SMALL RISE MAY OCCUR AGAIN ON FRIDAY BUT THE RIVER WILL REMAIN BELOW FLOOD STAGE. && LAT...LON 3521 9470 3504 9462 3523 9442 3540 9439 3540 9449 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Apr 3, 6:44 AM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Apr 3, 6:44 AM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 644 AM CDT WED APR 3 2013 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. CEILINGS BECOMING MVFR AS RAIN MOVES ACROSS EASTERN OK INTO WESTERN AR. POTENTIAL IFR CEILINGS AT SITE KMLC WHERE PRECIPITATION EXPECTED TO BE HEAVIEST. && .PREV DISCUSSION... /ISSUED 331 AM CDT WED APR 3 2013/ DISCUSSION... AREA RADARS SHOWING RATHER SPOTTY PRECIP COVERAGE ACROSS PARTS OF THE FORECAST AREA...WITH THE WIDESPREAD ONGOING CONVECTION ACROSS TX/LA CURRENTLY STEALING THE SHOW. UPPER LOW ACROSS NRN NM WILL MOVE INTO THE OK/TX PANHANDLES TODAY...WITH A DECENT COUPLED JET PATTERN DEVELOPING ACROSS NRN TX INTO SERN OK. LARGE SCALE LIFT SHOULD RESULT IN AN EXPANDING AREA OF PRECIPITATION TODAY...WITH BEST RAIN CHANCES REMAINING ACROSS SE OK/WCNTRL AR INTO TONIGHT AS THE UPPER LOW SLIDES EAST ALONG THE RED RIVER. HEAVIEST RAINS FROM TUESDAY IMPACTED SE OK...WITH A BAND OF 2-4 INCHES OBSERVED ACROSS PARTS OF PITTSBURG...LATIMER...LEFLORE AND PUSHMATAHA COUNTIES. 3 HOUR FFG VALUES HAVE DIPPED TO AROUND 25-.50" IN PARTS OF THESE COUNTIES...SO WILL PLAN ON AN AREAL FLOOD WATCH FOR TODAY AND TONIGHT. ADDITIONAL RAINFALL AMOUNTS AREN'T EXPECTED TO BE AS EXTREME AS TUESDAY...BUT COULD SEE ANOTHER 1-1.5" WHICH COULD LEAD TO FLOODING OF LOW-LYING AREAS AND LOCAL STREAMS. PRECIPITATION WILL BE TAPERING OFF ON THURSDAY AS THE UPPER LOW PULLS EAST OF THE AREA. A WARMING TREND IS EXPECTED FOR FRIDAY THROUGH THE WEEKEND...WITH AFTERNOON TEMPS RETURNING TO THE 70S. FRIDAY/SATURDAY LOOKING DRY AT THIS TIME...AND WILL KEEP THE LOW POPS BY SUNDAY AS A WEAK WAVE PASSES ACROSS. SIGNIFICANT DIFFERENCES NOTED WITH THE LATEST ECMWF CONCERNING THE NEXT UPPER SYSTEM FOR EARLY NEXT WEEK. 00Z ECMWF IS MUCH FASTER EJECTING THE SYSTEM E...WITH THE GEM/DGEX REMAINING THE SLOWEST AND THE GFS OFFERING A COMPROMISE. WOULD LIKE TO SEE MORE CONSISTENCY BEFORE MAKING ANY SIGNIFICANT CHANGES...BUT APPEARS WE'LL HAVE A DECENT SHOT AT THUNDERSTORMS EARLY NEXT WEEK FOLLOWED BY ANOTHER COOLDOWN IN THE TUESDAY/WEDNESDAY TIMEFRAME. && .PRELIMINARY POINT TEMPS/POPS... TUL 45 38 61 40 / 90 60 20 0 FSM 48 39 58 38 / 90 70 50 0 MLC 47 39 56 39 / 90 70 40 0 BVO 47 36 61 34 / 90 50 20 0 FYV 44 36 55 32 / 80 70 40 0 BYV 46 35 53 34 / 60 70 50 0 MKO 46 38 58 38 / 90 70 30 0 MIO 48 36 60 35 / 80 50 30 0 F10 46 38 58 40 / 90 60 30 0 HHW 50 41 57 39 / 90 70 40 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...FLOOD WATCH UNTIL 7 AM THURSDAY FOR OKZ049-OKZ073-OKZ075-OKZ076. AR...NONE. && SHORT TERM...21 LONG TERM....30 AVIATION...21
Hazardous weather outlook, Apr 3, 5:09 AM CDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 509 AM CDT WED APR 3 2013 ARZ001-002-010-011-019-020-029-OKZ049-053>076-041000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 507 AM CDT WED APR 3 2013 ...FLOOD WATCH TODAY AND TONIGHT PITTSBURG LATIMER LE FLORE PUSHMATAHA COUNTIES... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. FLASH FLOOD. RISK...ELEVATED. AREA...SOUTH OF INTERSTATE 40. ONSET...THIS MORNING. HEAVY RAIN. RISK...LIMITED. AREA...SOUTH OF INTERSTATE 40. ONSET...THIS MORNING. DISCUSSION... AN UPPER LOW OVER THE SOUTHERN ROCKIES WILL CONTINUE EAST TODAY..AND MOVE DIRECTLY OVER OKLAHOMA NORTHWEST ARKANSAS TONIGHT. OCCASIONAL RAIN WILL CONTINUE TODAY AND TONIGHT WITH THE HEAVIEST RAIN GENERALLY SOUTH OF INTERSTATE 40. THE MOST VULNERABLE AREA FOR FLOODING WILL BE PITTSBURG LATIMER SOUTHERN LEFLORE AND NORTHERN PUSHMATAHA COUNTIES WHERE 2 TO 4 INCHES OF RAIN FELL YESTERDAY. A FLOOD WATCH HAS BEEN ISSUED FOR THOSE COUNTIES. STREAMS AND RIVERS IN THE WATCH AREA WILL NEED TO BE MONITORED. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...NO HAZARDS. FRIDAY...NO HAZARDS. SATURDAY...HIGH WIND POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. EXTENDED DISCUSSION... THE NEXT UPPER DISTURBANCE WILL BOOST WINDS ON SATURDAY AND BRING A RISK OF THUNDERSTORMS SUNDAY. A MORE POTENT SYSTEM WILL RAISE THUNDERSTORM POTENTIAL EARLY NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 3:29 AM CDT | Flood Watch | TSA | Latimer, Pittsburg, Pushmataha | 36 hr |
| Apr 3, 8:35 AM CDT | River Flood Advisory | TSA | Pushmataha | 6 hr |
| Apr 3, 11:25 AM CDT | Areal Flood Warning | TSA | Pittsburg | 8 hr |
Nearby
River Flood Warnings in Oklahoma, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.